MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the procedure, a pre-deployment electrical check was performed on the 9mm x 15.3cm micrusframe 18 coil (mfr180830 / l14779), but the green system ready light on the detachment control box did not illuminate.The coil was replaced with another micrusframe 18 coil of the same size and from the same lot number.The detachment control box was powered off and back on again before another pre-deployment electrical check was performed without any issue.The replacement coil was successfully used to complete the procedure.There was no report of any patient injury or complication due to the reported event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14779) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, a pre-deployment electrical check was performed on the 9mm x 15.3cm micrusframe 18 coil (mfr180830 / l14779), but the green system ready light on the detachment control box did not illuminate.The coil was replaced with another micrusframe 18 coil of the same size and from the same lot number.The detachment control box was powered off and back on again before another pre-deployment electrical check was performed without any issue.The replacement coil was successfully used to complete the procedure.There was no report of any patient injury or complication due to the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 9/9/2019.[additional information]: the healthcare professional reported that during the procedure, a pre-deployment electrical check was performed on the 9mm x 15.3cm micrusframe 18 coil (mfr180830 / l14779), but the green system ready light on the detachment control box did not illuminate.It was reported that all the connections fit properly without the application of force.The coil was successfully removed from the patient and was replaced with another micrusframe 18 coil of the same size and from the same lot number.The detachment control box was powered off and back on again before another pre-deployment electrical check was performed without any issue.The replacement coil was successfully used to complete the procedure.There was no report of any patient injury or complication due to the reported event.The event did not result in a clinically significant delay in the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8936509
Report Number3008114965-2019-01138
Device Sequence Number16250893
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberMFR180830
Device Lot NumberL14779
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1